Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2004, 2:28 PM EDT for Brunswick County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 2:28 PM EDT (18:28 UTC)
- Expired
- Jun 3, 2004, 3:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 42 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1299 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS52 KILM 031828
SVRILM
NCC019-031915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
228 PM EDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF MACO...OR 10 MILES WEST OF LELAND...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MACO AROUND 240 PM
LELAND AROUND 245 PM
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3434 7804 3425 7797 3420 7797 3417 7807
3411 7820 3421 7828 3425 7824 3433 7818
3436 7814
$$
HAWKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:38 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 3, 10:38 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1038 AM EDT THU JUN 3 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE ACROSS SOUTH CAROLINA PORTION OF CWA. EXPECT THIS TREND TO CONTINUE IN JUICY AND UNSTABLE AIRMASS AHEAD OF COLD FRONT STILL WELL UPSTREAM. OMEGA FIELDS JUSTIFY BUMPING POPS BACK UP TO 40 FROM 20 PERCENT. FORECAST AREA IS IN A SLIGHT RISK OF SEVERE TODAY. NOT MUCH IN THE WAY OF UPPER SUPPORT OR STRONG WINDS ALOFT THIS AFTERNOON. DRY AIR IN MID LEVELS CONDUCIVE FOR DOWNBURSTS. WET BULBS ZEROS DOWN TO ABOUT 10 KFT AND SO HAIL ALSO A POSSIBILITY. EXPECT MAINLY THOUGH SOME HEAVY RAIN...AS STORMS ARE MOVING AT LESS THAN 15 MPH. ONE TO TWEAKED TEMPS AND DEWPOINTS UP TO MATCH CURRENT CONDITIONS. && .MARINE... PRESSURE PATTERN REMAINS QUITE MESSY OVER THE CAROLINAS...WITH WEAK TROFFING OVER THE PIEDMONT AND JUST OFF THE COAST. WILL MAINTAIN LIGHT SW WINDS THROUGH THE AFTERNOON. BEYOND THAT AM NOT TOO FOND OF ETA/GFS/NGM...SO NOT INCLINED TO MAKE ANY REAL CHANGES UNTIL AFTER 12Z RUNS COME IN. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 90 70 80 66 / 40 40 60 40 FLORENCE 92 65 82 64 / 40 40 50 30 LUMBERTON 92 65 81 63 / 40 40 60 40 MYRTLE BEACH 87 71 82 67 / 40 40 60 40 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && PUBLIC: RJD MARINE: RAS
Hazardous weather outlook, Jun 3, 4:08 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 408 AM EDT THU JUN 3 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-040806- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 408 AM EDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 03
In the hours before
Local storm report, Jun 3, 1:36 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
136 PM EDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 NW RED BLUFF 33.91N 78.85W
06/03/2004 0.88 INCH HORRY SC LAW ENFORCEMENT
1205 PM HAIL CONWAY 33.84N 79.05W
06/03/2004 0.88 INCH HORRY SC BROADCAST MEDIA
&&
HAWKINSSpecial weather statement, Jun 3, 2:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 215 PM EDT THU JUN 3 2004 NCZ096-097-099>101-031900- BLADEN NC-BRUNSWICK NC-COLUMBUS NC-NEW HANOVER NC-PENDER NC- 215 PM EDT THU JUN 3 2004 ...STRONG THUNDERSTORMS OVER COLUMBUS AND BRUNSWICK COUNTIES... AT 210 PM EDT...STRONG THUNDERSTORMS WERE OCCURRING ALONG A LINE EXTENDING FROM NEAR ORTON PLANTATION TO 5 MILES NORTHEAST OF CHADBOURN....MOVING NORTH NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL REACH A CASTLE HAYNE TO CLARKTON LINE BY 230 PM. THE STRONGEST THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING PENNY SIZED HAIL AND WIND GUSTS OF 60 MPH. ALSO VERY HEAVY RAIN WITH AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE STRONGEST STORMS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM HAWKINS
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:44 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 46 min |
| Jun 3, 2:58 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.